Alert archive / New Mexico / Special Weather Statements in 2014
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 15, 2014, 7:21 PM MDT for Rio Arriba County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 15, 2014, 7:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Rio Arriba County, NM
The radar
The Albuquerque radar (KABX), 197 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
614
WWUS85 KABQ 160121
SPSABQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT TUE JUL 15 2014
NMZ510-160145-
SAN JUAN MOUNTAINS-
721 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RIO ARRIBA COUNTY
THROUGH 745 PM MDT...
AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAMA...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...CHAMA...TIERRA AMARILLA...
BRAZOS...ENSENADA...EDWARD SARGENT WILDLIFE AREA...LOS OJOS...
RUTHERON AND LOS OJOS FISH HATCHERY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3700 10644 3668 10647 3672 10677 3701 10667
3701 10651
TIME...MOT...LOC 0122Z 013DEG 14KT 3693 10658
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 15, 5:47 PM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 15, 5:47 PM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 PM MDT TUE JUL 15 2014 .AVIATION... 00Z TAF CYCLE THUNDERSTORMS ARE CURRENTLY BECOMING MORE ACTIVE NOW IN NORTH CENTRAL SECTIONS OF NEW MEXICO WITH AN EXPANSION INTO NORTHWESTERN AND WEST CENTRAL PARTS ALSO EXPECTED. THESE STORMS IN NORTH CENTRAL TO NORTHWESTERN PARTS OF THE STATE ARE EXPECTED TO BE THE MORE VIGOROUS CELLS WITH POTENTIAL FOR HEFTY DOWNPOURS...SMALL HAIL...AND GUSTY DOWNBURST WINDS. ADDITIONAL STORMS ARE ALSO CURRENTLY ONGOING OVER THE SOUTHWESTERN MOUNTAINS...AND WILL BE DRIFTING OUT OF THE FORECAST AREA BEFORE 16/0300UTC. ALL STORMS WILL GENERALLY MOVE SOUTHWARD AT ABOUT 15 MPH THIS EVENING WITH ACTIVITY BEING SHOWN TO PERSIST BEYOND MIDNIGHT VIA HIGH RESOLUTION FORECAST MODELS. THIS ACTIVITY WOULD LIKELY BE CONCENTRATED OVERNIGHT IN WEST CENTRAL AREAS AND IN EAST CENTRAL AREAS JUST TO THE LEE OF THE CENTRAL MOUNTAIN CHAIN. AFTER CONVECTION DISPERSES TOWARD THE EARLY MORNING HOURS...A LULL IN STORMS IS EXPECTED UNTIL MID TO LATE AFTERNOON WEDNESDAY WITH MODERATELY BREEZY CONDITIONS. 52 && .PREV DISCUSSION...316 PM MDT TUE JUL 15 2014... .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE LOCALLY HEAVY RAIN TODAY THROUGH THURSDAY...ESPECIALLY ACROSS THE HIGHER TERRAIN. RECENT BURN SCARS AND AREAS THAT RECENTLY RECEIVED HEAVY RAINS WILL BE AT RISK FOR FLASH FLOODING. A BACKDOOR COLD FRONT WILL ENTER THE NORTHEAST WEDNESDAY NIGHT...WITH POTENTIALLY STRONG TO SEVERE THUNDERSTORMS DEVELOPING ALONG THE FRONT. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. OVERALL STORM ACTIVITY WILL TREND DOWN THURSDAY THROUGH EARLY NEXT WEEK AS DRIER AIR WORKS IN FROM THE WEST...WITH HIGH TEMPERATURES REACHING NEAR TO ABOVE NORMAL LEVELS BY THE WEEKEND. && .DISCUSSION... THE 12Z SOUNDING SHOWS A PWAT VALUE AROUND 1.21 INCHES...WHICH IS OVER 2 STANDARD DEVIATIONS ABOVE NORMAL. THIS WILL TRANSLATE INTO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS. RECENT BURN SCARS AS WELL AS AREAS HAVING RECENTLY RECEIVED HEAVY RAINS WILL REMAIN SUSCEPTIBLE TO FLASH FLOODING. HOWEVER...EARLY MORNING CLOUD COVER HAS LIMITED HEATING ACROSS THE AREA...WHICH WILL RESULT IN DELAYED INITIATION. THE HRRR AND RUC DEPICT THE NORTHERN MOUNTAINS AND THE GILA MOUNTAINS AS THE BEST AREAS FOR CONVECTION THIS AFTERNOON AND EVENING...WHICH IS HOLDING TRUE BASED ON CURRENT RADAR TRENDS. STORMS WILL GENERALLY MOVE N TO S...WITH ANOTHER ROUND OF OVERNIGHT SHOWERS POSSIBLE TONIGHT FOR THE RIO GRANDE VALLEY. AN UPPER LEVEL TROUGH WILL APPROACH NE NM WEDNESDAY AFTERNOON ALONG WITH AN ATTENDANT BACKDOOR COLD FRONT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THIS AREA DUE TO INCREASED CAPE...SHEAR...AND LIFTED INDICES BETWEEN -2 AND -6. THE BACKDOOR FRONT WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS AS IT PUSHES SOUTH ACROSS THE EASTERN PLAINS DURING THE OVERNIGHT HOURS. THESE STORMS WILL BE CAPABLE OF LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. LOWERED TEMPS A LITTLE MORE WEDNESDAY...ESPECIALLY BEHIND THE FRONT. SHOWERS AND THUNDERSTORMS ELSEWHERE WILL STILL BE ABLE TO PRODUCE HEAVY RAINS WEDNESDAY DESPITE SOME DRIER AIR WORKING INTO NW NM. SHOWER AND THUNDERSTORM ACTIVITY WILL TREND DOWN THURSDAY THROUGH THE WEEKEND AS THE UPPER LEVEL HIGH RE-CENTERS OVER SOUTHWEST NM. STORMS WILL BE LIMITED PRIMARILY TO THE HIGHER TERRAIN...THOUGH A WEAK DISTURBANCE IN NORTHWEST FLOW ALOFT FRIDAY NIGHT MAY INCREASE CHANCES ACROSS THE NE. DRIER AIR UNDERNEATH THE HIGH WILL WORK INTO WESTERN NM THURSDAY AND FRIDAY...FURTHER LIMITING STORM COVERAGE AND HEAVY RAIN POTENTIAL. WITH THE HIGH MOVING BACK OVERHEAD...TEMPERATURES WILL BEGIN TO REBOUND...BECOMING NEAR TO ABOVE NORMAL BY SUNDAY. MODELS HINT FOR A RETURN OF THE MONSOONAL MOISTURE TAP EARLY NEXT WEEK...REDEVELOPING THE THETA-E RIDGE AXIS ACROSS WESTERN AND CENTRAL NM. BUT STILL LATE IN THE RUNS TO PUT MUCH STOCK IN THAT OUTLOOK. && .FIRE WEATHER... NO REAL SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. ONE MORE DAY OF WIDESPREAD MOISTURE...ESPECIALLY EAST ON WEDNESDAY BEFORE GRADUAL DRYING TREND FROM WEST TO EAST THEREAFTER. LOW LEVELS OF THE ATMOSPHERE GOT WORKED OVER BY YESTERDAY/LAST NIGHTS RAIN. THUS A MORE STABLE START. VISIBLE SATELLITE IMAGERY SHOWING A MATURE MCV OR SHORTWAVE OVER THE WEST CENTRAL AND SOUTHWEST HIGHLANDS. EXPECT THE BEST CHANCE OF WETTING RAIN ACROSS NORTHERN AND SOUTHERN AREAS TODAY. OTHER AREAS WILL BE SLOW TO DEVELOP DUE TO PREVIOUS NIGHTS RAIN. NOT EXPECTING NEAR THE COVERAGE OF RAIN AND STORMS TONIGHT COMPARED TO LAST NIGHT. EITHER WAY...HUMIDITY RECOVERIES WILL BE PRETTY GOOD WITH HIGH SURFACE DEWPOINTS. THE STAGE IS SET FOR A PRETTY DYNAMIC PERIOD STARTING WEDNESDAY AND LASTING THROUGH THE REST OF THE WEEK INTO THE WEEKEND. A STRONG SHORTWAVE THAT CURRENTLY RESIDES OVER MONTANA WILL DROP DOWN THE BACK SIDE OF THE UPPER RIDGE AS THE DAY PROGRESSES WEDNESDAY. THIS SHORTWAVE WILL HAVE A CORRESPONDING SURFACE COLD FRONT. WITH RESIDUAL MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL FIRE UP WITH THE MAIN WETTING RAIN FOCUS PLACED ALONG THE EAST SLOPES OF THE CENTRAL MTNS AND EASTERN PLAINS LATER WEDNESDAY INTO WEDNESDAY NIGHT. ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM AND PROVIDE A DECENT FOOTPRINT OF WETTING RAIN. HUMIDITY VALUES WILL REMAIN ON THE HIGH SIDE. MORE NOTICEABLE WILL BE THE INCREASED WIND SPEEDS. THIS IS DUE TO A STRONGER MID LEVEL WIND GRADIENT FOUND AHEAD OF THE SHORT WAVE. MODERATELY BREEZY NORTHWEST WINDS WILL DEVELOP FAIRLY EARLY AND CONTINUE THROUGH THE REST OF THE DAY. A MORE NORTHERLY COLD FRONTAL PUNCH IS EXPECTED ACROSS THE EASTERN PLAINS DURING THE AFTERNOON AND EVENING. RECYCLING OF MOISTURE IN THE FORM OF SCATTERED WET THUNDERSTORMS WILL FIRE UP ALONG THE EAST SLOPES OF THE CENTRAL MTNS THURSDAY AND MOVE TOWARDS THE SOUTHEAST AS THE DAY PROGRESSES. CELL ACTIVITY WILL BE MUCH MORE LIMITED ACROSS THE WEST WITH SMALLER FOOTPRINTS OF MOISTURE. THIS IS IN RESPONSE TO THE DRIER AIRMASS THAT WILL FILTER IN BEHIND THE SHORTWAVE PASSAGE THURSDAY MORNING. STILL SEEING SOME LOCALIZED HAINES 6 VALUES DURING THE AFTERNOON ACROSS NORTHWEST AREA. LOW/MID TEEN RH VALUES EXPECTED ACROSS THE SAN JUAN PLATEAU....MUCH HIGHER VALUES ACROSS THE EASTERN HALF. A FEW WEST/NORTHWEST RESIDUAL BREEZES ACROSS THE WEST. ANY CELLS THAT DO FOR SHOULD CONTAIN SOME GUSTY OUTFLOW/DOWNDRAFT WINDS DUE TO THE MID LEVEL DRYING. CAN SEE A BRIEF APPEARANCE OF A WESTERLY PUSH OF LOW LEVEL MOISTURE THURSDAY NIGHT. SURFACE DEWPOINTS WILL COME UP BUT EXPECT THAT TO BE A BRIEF ACROSS WESTERN/CENTRAL AREAS. THE DRIER AIR ALOFT WILL MIX DOWN TO THE SURFACE AS FRIDAY PROGRESSES AND DROP HUMIDITY VALUES ACCORDINGLY. LOOKING AT MORE NUMEROUS TEEN READINGS ACROSS THE WESTERN THIRD TO HALF OF THE AREA DURING THE PEAK HEATING HOURS. SOME OF THE MOUNTAIN AREAS SHOULD SEE SOME BUILDUPS BUT WETTING RAIN FOOTPRINT WOULD BE SMALL IF NOT NONEXISTENT. THIS MEANS A MIX OF WET/DRY STORMS WITH MORE SIGNIFICANT OUTFLOW/DOWNDRAFT POTENTIAL. THE SUBTROPICAL HIGH WHICH WILL BE PUSHED SOUTH THE NEXT FEW DAYS WILL GRADUALLY BUILD NORTHWARD AND AFFECT NEW MEXICO/S WEATHER DURING THE WEEKEND INTO THE EARLIER HALF OF NEXT WEEK. THE CENTER OF THE HIGH SUNDAY AND MONDAY SHOULD BE OVER THE STATE. TEMPERATURES WILL WARM AND EVENTUALLY RISE TO ABOVE NORMAL STATUS. HUMIDITY VALUES SHOULD LOWER AREAWIDE BUT NOT EXPECTING VALUES TO DROP OUT OF SITE LIKE JUNE READINGS. STILL LOOKING AT SOME HAINES 6 READINGS. AS THE HEAT PUMP BUILDS...MONSOONAL MOISTURE WILL EVENTUALLY FLOW BACK INTO THE UPPER HIGH FROM THE SOUTH AND EAST. THIS APPEARS TO BE A GRADUAL PROCESS BASED ON CURRENT AND PAST MODEL TRENDS. THUS...A DOWN TREND IN MONSOONAL WETTING RAIN IS INEVITABLE AND EXPECTED FOR A FEW DAYS. 50 && .AVIATION... 18Z TAF CYCLE THE LOW LEVELS OF THE ATMOSPHERE WILL HAVE BEEN WORKED OVER FROM LAST NIGHTS CONVECTION. RESIDUAL MID/HIGH LVL CLOUDS ALSO IMPACTING A GOOD CHUNK OF THE AREA. DECIDED TO TAME DOWN TS THREAT AT MANY LOCATIONS. HOWEVER...GUP/FMN/ROW HAVE DECENT CHANCE AT BEING IMPACTED BY TS OR SH AS THE AFTERNOON PROGRESSES INTO THE EVENING. FMN LOOKS TO BE A LITTLE LATER BASED ON UPSTREAM SATELLITE AND MODEL TRENDS. CARRYING VCSH AT AEG/SAF/ABQ AND TCC AS A PLACEHOLDER UNTIL DISTINCT PRECIPITATION/CELL TRENDS CAN BE DISTINGUISHED. PROBABLY IMPACT RG VALLEY LOCATIONS LATER IN THE DAY. NOT LOOKING AT NEARLY AS MUCH ACTIVITY TONIGHT COMPARED TO LAST NIGHT. FAVORING WESTERN AREAS THOUGH. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 15, 1:59 PM MDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 159 PM MDT TUE JUL 15 2014 NMZ501>540-162000- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 159 PM MDT TUE JUL 15 2014 CORRECTED TO ADD SEVERE STORMS WEDNESDAY FOR THE NORTHEAST THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STORMS ACROSS THE NORTHERN AND WESTERN HIGH TERRAIN WILL PRODUCE LOCALLY HEAVY RAINFALL. RECENT BURN SCARS AS WELL AS ANY AREA THAT RECENTLY RECEIVED HEAVY RAINS WILL BE AT RISK FOR FLASH FLOODING. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING ACROSS NORTHEAST NEW MEXICO. THE STRONGEST STORMS WILL BE ABLE TO PRODUCE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS FROM STORMS WILL POSE A FLASH FLOOD THREAT TO RECENT BURN SCARS AND AREAS THAT RECEIVED HEAVY RAINS DURING THE PREVIOUS DAYS. STORMS THURSDAY AND FRIDAY COULD PRODUCE LOCALLY HEAVY RAIN...CAUSING HAZARDOUS WATER RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AFTERNOON AND EVENING ACROSS THE NORTHEAST. ASIDE FROM SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 24
In the hours before
Special weather statement, Jul 15, 5:26 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 PM MDT TUE JUL 15 2014
NMZ515-160000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
526 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MORA COUNTY THROUGH 600
PM MDT...
AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCATE...OR ABOUT 17 MILES NORTHEAST OF
MORA...MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MORA...COYOTE CREEK STATE
PARK...LA CUEVA...GUADALUPITA...OJO FELIZ...EL TURQUILLO...LUCEROS
AND RAINSVILLE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3616 10496 3598 10500 3597 10503 3595 10504
3594 10506 3591 10504 3588 10505 3598 10537
3624 10521
TIME...MOT...LOC 2326Z 030DEG 14KT 3613 10511
34Special weather statement, Jul 15, 6:09 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 609 PM MDT TUE JUL 15 2014 NMZ527-528-160045- FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA- 609 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLFAX COUNTY THROUGH 645 PM MDT... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF SUGARITE CANYON STATE PARK...OR ABOUT 12 MILES NORTH OF RATON...MOVING SOUTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. VISIBILITIES MAY BE SIGNIFICANTLY REDUCED ALONG INTERSTATE 25 THROUGH RATON PASS. OTHER AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE CANYON STATE PARK AND SUGARITE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. && LAT...LON 3686 10405 3673 10443 3700 10454 3700 10420 TIME...MOT...LOC 0009Z 339DEG 21KT 3704 10443 34
Special weather statement, Jul 15, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 PM MDT TUE JUL 15 2014
NMZ510-160145-
SAN JUAN MOUNTAINS-
721 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RIO ARRIBA COUNTY
THROUGH 745 PM MDT...
AT 722 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CHAMA...MOVING SOUTH AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...CHAMA...TIERRA AMARILLA...
BRAZOS...ENSENADA...EDWARD SARGENT WILDLIFE AREA...LOS OJOS...
RUTHERON AND LOS OJOS FISH HATCHERY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3700 10644 3668 10647 3672 10677 3701 10667
3701 10651
TIME...MOT...LOC 0122Z 013DEG 14KT 3693 10658
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:09 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Jul 15, 6:53 PM MDT | Areal Flood Advisory | ABQ | Colfax | 112 min |
| Jul 15, 7:50 PM MDT | Areal Flood Advisory | ABQ | Catron | 85 min |
| Jul 15, 8:02 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 118 min |
| Jul 15, 8:20 PM MDT | Special Weather Statement | ABQ | Los Alamos | 25 min |
| Jul 15, 9:11 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe, Taos | 79 min |
| Jul 15, 9:24 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 36 min |
| Jul 15, 9:53 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel | 112 min |
| Jul 15, 10:00 PM MDT | Special Weather Statement | ABQ | Los Alamos | 30 min |
| Jul 15, 10:01 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 29 min |
| Jul 15, 10:33 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Santa Fe | 117 min |
| Jul 15, 10:38 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
| Jul 15, 10:51 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 114 min |
| Jul 16, 10:17 AM MDT | Flash Flood Watch | ABQ | 20 hr | |
| Jul 16, 12:49 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 26 min |
| Jul 16, 12:51 PM MDT | Special Weather Statement | ABQ | Catron | 24 min |
| Jul 16, 12:59 PM MDT | Areal Flood Advisory | ABQ | Catron | 91 min |
| Jul 16, 1:15 PM MDT | Special Weather Statement | ABQ | Taos | 30 min |
| Jul 16, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba, Taos | 37 min |
| Jul 16, 1:54 PM MDT | Areal Flood Advisory | ABQ | Taos | 96 min |
| Jul 16, 1:59 PM MDT | Special Weather Statement | ABQ | Colfax | 31 min |
| Jul 16, 2:06 PM MDT | Special Weather Statement | ABQ | Taos | 24 min |
| Jul 16, 2:13 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Jul 16, 2:28 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 16, 2:41 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 16, 2:45 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 90 min |
| Jul 16, 2:56 PM MDT | Flash Flood Warning | ABQ | McKinley | 2 hr |
| Jul 16, 3:17 PM MDT | Areal Flood Advisory | ABQ | Cibola | 118 min |
| Jul 16, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 39 min |
| Jul 16, 3:27 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 48 min |
| Jul 16, 3:29 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 25 min |
| Jul 16, 3:39 PM MDT | Special Weather Statement | ABQ | Socorro | 36 min |
| Jul 16, 3:46 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 119 min |
| Jul 16, 3:52 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Jul 16, 3:55 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jul 16, 4:00 PM MDT | Areal Flood Advisory | ABQ | Catron | 90 min |
| Jul 16, 4:06 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 24 min |
| Jul 16, 4:08 PM MDT | Flash Flood Warning | ABQ | McKinley | 112 min |
| Jul 16, 4:32 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Union | 118 min |
| Jul 16, 4:36 PM MDT | Special Weather Statement | ABQ | Union | 24 min |
| Jul 16, 4:37 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Jul 16, 4:43 PM MDT | Areal Flood Advisory | ABQ | Cibola | 92 min |
| Jul 16, 4:53 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 112 min |
| Jul 16, 5:04 PM MDT | Areal Flood Advisory | ABQ | McKinley | 116 min |
| Jul 16, 5:29 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jul 16, 5:37 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 113 min |
| Jul 16, 5:40 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 35 min |
Nearby
Special Weather Statements in New Mexico, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.